My Accutane Course Was Hell

Tags:age 18-24

CourtneyNicole 22
$525 Houma, Louisiana
Before Accutane - My Accutane Course Was Hell  - review image.
Before Accutane - My Accutane Course Was Hell  - review image.
Before Accutane - My Accutane Course Was Hell  - review image.
Before Accutane - My Accutane Course Was Hell  - review image.
Before Accutane - My Accutane Course Was Hell  - review image.
After Accutane - My Accutane Course Was Hell  - review image.
After Accutane - My Accutane Course Was Hell  - review image.
After Accutane - My Accutane Course Was Hell  - review image.
After Accutane - My Accutane Course Was Hell  - review image.
After Accutane - My Accutane Course Was Hell  - review image.
Eye Side Effect From Accutane - My Accutane Course Was Hell  - review image.

Procedure specific satisfaction rating

Other

Performed 2018

Zwivel Rating
(2/5)

It’s finally over and I most definitely will not miss it one bit. For the past six months, Accutane has literally made my life a living hell in more ways than one. I gained fifteen pounds in the beginning because of Accutane. Then I managed to lose 20 pounds by the end of my course due to health issues that made me feel so sick that I couldn’t eat. These health issues may or may not have been caused by Accutane, but either way, I was so over taking the drug. The side effects of Accutane were the worse part of it all. I almost had all of the side effects, including horrible back pain, drowsiness, chapped lips, dry peeling skin (mostly on my hands and feet), joint stiffness, body aches (mostly on my chest and it only lasted the first three weeks) and my hands; I also had chills, daily nose bleeds, I would bruise a lot easier (I had already bruised easily before starting Accutane), loss of appetite, water retention, vision problems, severe dry eye, five styes in my eyes in two months, migraines worsened (Was in a remission period with my migraines when I started Accutane.), tiredness, fatigue, two rounds of throat ulcers, constant thirst, stomach pain, fast heart rate, hair loss, trouble sleeping, and my skin ripped and cut way too easily.

In my first month, I had a broken blood vessel on day five and I had really bad month ulcers that needed medical attention. The ulcers were mostly in the back of my throat. In the second month when the peeling on my hands started, it didn't help that I burned my entire hand while curling my hair on Christmas morning. Month two seemed like a fairly quick and easy month. The third month seemed to go by quite slowly. During this month, I experienced the most purging and my dose was upped from 40mg to 60mg.  In month three, my nosebleeds were bad, but not as bad as month four was and it felt like the month would never end. Month four was the worst nosebleed wise. Also in month four, I had really bad nausea (couldnt have icees, eggs, frozen drinks, sweet drinks, or tooties because it would make it worse!) and this is when my stomach problems started, my migraines were at their extremes and I experienced an internal stye that month and between month four and six, I had at least four more styes. Month five was a fairly easy month. Month five was supposed to be the last month, but unfortunately, my doctor decided that five months wasn’t enough, because you're supposed to have a clear face for two months to finish it, and she upped it to six months. Month six was a nightmare. I felt constantly sick to my stomach and had no appetite. I felt constant tiredness and fatigue, along with a lot of weakness and “weak spells”. Walking and running became very difficult, my migraines and stomach issues worsened, along with very low energy/low motivation to do anything. My migraines started to become unbearable and sleeping became almost impossible. My hair was thinner than ever. Every morning I would wake up so stiff that it was hard to move. I also had a lot of numbness in my arms and hands that made it hard to do things. My heart rate became higher than ever at a rest. Mascara was hard to wear because of dryness in my eyes. Month six felt like forever and I felt like Accutane would never end. I didn't know if I would make it through my course to be honest. 

I was seventeen years old when I started accutane and ended at eighteen years old. I went to Dr. Sarah Alexander Haydel at Haydel Dermatology in Houma, Louisiana. My insurance covered all my medication fees (without insurance it would have been $1000 per month for the medication), but Dr. Haydel doesn’t accept my insurance, so I only had to pay office visit fees, which ended up costing about $525 total for all six months, plus the one month before Accutane “pre-visit” and the final “exit”/release visit. The breakdown (all estimates) was $50 for the “pre-visit”, $65 for month one, month two, month four, month five, and month six, $125 for month three (because of lab work/blood work), and $25 for the final release visit.

In conclusion, I had a rough six months on Accutane and I am very glad to be done. I am finally confident in the way I look and rarely wear foundation since ending Accutane. I am so happy with my results and can’t wait for the side effects to go away.

1 patient has found this review helpful

Practice & Staff

  • 4 -
    Ease of scheduling an appointment
  • 5 -
    Office environment, cleanliness, comfort...
  • 5 -
    Staff friendliness and courteousness

Overall experience with the procedures

  • 5 -
    Level of trust in provider's decisions
  • 5 -
    How well provider explained procedure(s)
  • 5 -
    How well provider listens to and answers questions
  • 5 -
    Amount of time provider spent with you